Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 1, NWS Tulsa, OK

January 14, 202212 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jan 14, 2022, 3:11 AM CST for 12 counties in Oklahoma. It took effect at Jan 14, 2022, 10:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2022, 3:11 AM CST (09:11 UTC)
In effect from
Jan 14, 2022, 10:00 PM CST
Expired
Jan 15, 2022, 2:36 PM CST
In force
17 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WWUS74 KTSA 140911
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
311 AM CST Fri Jan 14 2022

OKZ054>056-059>061-064>067-070-071-073-141715-
/O.NEW.KTSA.WI.Y.0001.220115T0400Z-220115T2300Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
311 AM CST Fri Jan 14 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM CST
SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 10 PM this evening to 5 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. With light snowfall also
  expected through the day, brief whiteout conditions may be 
  possible.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
678 
WWUS74 KTSA 142100
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
300 PM CST Fri Jan 14 2022

OKZ054>056-059>061-064>067-070-071-073-151030-
/O.CON.KTSA.WI.Y.0001.220115T0400Z-220115T2300Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
300 PM CST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
5 PM CST SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 10 PM this evening to 5 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. With light snowfall also 
  expected through the day, brief whiteout conditions may be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
523 
WWUS74 KTSA 150917
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
317 AM CST Sat Jan 15 2022

OKZ054>056-059>061-064>067-070-071-073-151730-
/O.CON.KTSA.WI.Y.0001.000000T0000Z-220115T2300Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
317 AM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN... Through 5 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. With light snowfall also 
  expected through the day, brief whiteout conditions may be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
355 
WWUS74 KTSA 151720
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1120 AM CST Sat Jan 15 2022

OKZ054>056-059>061-064>067-070-071-073-152300-
/O.CON.KTSA.WI.Y.0001.000000T0000Z-220115T2300Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
1120 AM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN... Through 5 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. With light snowfall also 
  expected through the day, brief whiteout conditions may be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
515 
WWUS74 KTSA 152036
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
236 PM CST Sat Jan 15 2022

OKZ054>056-059>061-064>067-070-071-073-152145-
/O.CAN.KTSA.WI.Y.0001.000000T0000Z-220115T2300Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
236 PM CST Sat Jan 15 2022

...WIND ADVISORY IS CANCELLED...

Winds have decreased below advisory criteria therefore the wind 
advisory has been canceled early. North to northwest winds will 
continue to gust to near 30 mph through the remainder of the 
afternoon across portions of eastern Oklahoma.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:31 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jan 13, 10:31 PM CST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1031 PM CST Thu Jan 13 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 909 PM CST Thu Jan 13 2022

Light winds will remain in place overnight as weak high pressure
slides east. High clouds in advance of the next system currently
moving in from the north during the period as well. Temperatures
per latest trends appear in line, so will leave those as they are.
Remaining first period elements look good as well, therefore no update
is planned at this time.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 228 PM CST Thu Jan 13 2022

Above normal temps will continue Friday, but with increasing
cloud cover ahead of approaching storm system we have been
talking about for a few days now. Rain chances will arrive across
NE OK after 00z Sat, initially in the form of rain.

The overall winter weather potential has increased some, if
anything, compared to yesterday. 12z model suite exhibits a bit
of a shift west and south with the track of upper low and with
support from ensemble members, have upped forecast snow amounts
for a good portion of the forecast area. That said the heaviest
totals of 2-4" remain focused over eastern sections of NW AR, but
some higher amounts now showing up in the high terrain of SE OK as
well. Given the consistent signal in data will go ahead with a
watch for Carroll/Madison Sat and Sat night.

The low level thermal profiles still pose some questions, at
least initially, during this event, but as the core of the upper
low passes in a more favorable area, would expect dynamic cooling
of the column enough for most areas to change over to snow by Sat
afternoon and especially evening. Topography will play a
significant role in snow totals with higher elevations seeing a
longer duration of accumulating snow. Some travel impacts are
likely Saturday, especially afternoon and overnight into Sunday
morning.

Temperatures should moderate fairly quick early next week, though
snow cover could be a factor initially. Another surge of colder
air arrives mid week, with a dry forecast maintained for now.

&&

.AVIATION...
(06Z TAFS)
Issued at 1023 PM CST Thu Jan 13 2022

VFR conditions will continue overnight into Friday with scattered
high clouds. Southwest winds will begin to increase during the day
in advance of next cold front/upper level storm system. Scattered
showers may begin to impact NE OK TAF sites after 03Z with FROPA.
It's possible light rain may transition to a light rain/snow mix
at KBVO late in the forecast period with MVFR conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   37  58  31  36 /   0   0  50  60
FSM   37  59  36  42 /   0   0  40  70
MLC   37  60  30  38 /   0   0  20  40
BVO   34  57  28  36 /   0   0  60  60
FYV   33  57  31  41 /   0   0  60  80
BYV   36  55  33  38 /   0   0  70  80
MKO   36  57  31  38 /   0   0  40  60
MIO   34  56  31  38 /   0   0  80  80
F10   37  60  29  37 /   0   0  30  50
HHW   37  61  33  42 /   0   0  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...Winter Storm Watch from Saturday morning through late Saturday
     night for ARZ002-011.

&&

SHORT TERM...23
LONG TERM....14
AVIATION...12
Hazardous weather outlook, Jan 13, 4:50 PM CST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CST Thu Jan 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CST Thu Jan 13 2022

...Winter Storm Watch 6 AM Saturday to 6 AM Sunday for Parts of
   Far Northwest Arkansas...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...North and West of Tulsa.
	ONSET...Ongoing...but diminishing after sunset.

DISCUSSION...
A limited fire danger will diminish by early evening after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Winter Weather and High Wind Potential.
SUNDAY and MONDAY...No Hazards.
TUESDAY...High Wind Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Accumulating snow appears more likely over more of the region
for Saturday. Potential for higher accumulations and resultant
travel impacts are greater over northwest Arkansas, especially in
the higher terrain areas of the Boston Mountains and to a lesser
extent along the ridge tops of the Ouachitas in parts of southeast
Oklahoma. Confidence in higher snow amounts across northwest Arkansas
has increased, and a winter storm watch is in effect from 6 am Saturday
to 6 am Sunday for parts of far northwest Arkansas. Snowfall amounts of
2 to 4 inches will be possible, with locally higher amounts in the higher
terrain. Forecasted snow amounts will continue to be refined, so continue
to monitor the latest forecasts.

North winds will gust 25 to 35 mph on Saturday as well due to the
strong storm system in the region. The wind and falling snow could
reduce visibilities and impact travel.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:19 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 9 more45 hr

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.